Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Stable range one for rings with many idempotents

Authors: Victor P. Camillo and Hua-Ping Yu
Journal: Trans. Amer. Math. Soc. 347 (1995), 3141-3147
MSC: Primary 16D70; Secondary 16U50, 19B10
MathSciNet review: 1277100
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An associative ring $ R$ is said to have stable range $ 1$ if for any $ a$, $ b \in R$ satisfying $ aR + bR = R$, there exists $ y \in R$ such that $ a + by$ by is a unit. The purpose of this note is to prove the following facts. Theorem $ 3$: An exchange ring $ R$ has stable range $ 1$ if and only if every regular element of $ R$ is unit-regular. Theorem $ 5$: If $ R$ is a strongly $ \pi $-regular ring with the property that all powers of every regular element are regular, then $ R$ has stable range $ 1$. The latter generalizes a recent result of Goodearl and Menal [$ 5$].

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16D70, 16U50, 19B10

Retrieve articles in all journals with MSC: 16D70, 16U50, 19B10

Additional Information

PII: S 0002-9947(1995)1277100-2
Keywords: Stable range one, exchange ring, strongly $ \pi $-regular ring
Article copyright: © Copyright 1995 American Mathematical Society